Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 245, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 20, 2000, 5:57 PM MDT for Arthur County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 20, 2000, 5:57 PM MDT (23:57 UTC)
- Expired
- Aug 20, 2000, 6:45 PM MDT
- In force
- 48 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Arthur County, NE
The radar
The North Platte radar (KLNX), 105 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 12.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 228 J/kg
- Mixed-layer CIN
- -468 J/kg
- Mixed-layer LCL
- 1404 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
568 WUUS53 KLBF 202357 SVRLBF NEC005-210045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 557 PM MDT SUN AUG 20 2000 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ARTHUR COUNTY IN WEST CENTRAL NEBRASKA * UNTIL 645 PM MDT * AT 555 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF ARTHUR...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE... 10 MILES SOUTH OF ARTHUR AROUND 615 PM MDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4172 10194 4142 10195 4140 10144 4171 10144 $$ DJB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 12:19 PM MDT, 5 hours 38 minutes earlier.
Area forecast discussion, Aug 20, 12:19 PM MDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 119 PM CDT SUN AUG 20 2000 ...FORECAST CHALLENGE TO BE PCPN PLACEMENT TONIGHT AND MONDAY NIGHT...AND LOW CLOUDS... MODEL RUNS FAIRLY CONSISTENT WITH PREVIOUS RUNS...AND FOR THE MOST PART...SIMILAR. AVN BRINGS PCPN FARTHER SOUTH INTO OUR CWA... NGM KEEPS IT FARTHER NORTH...SO ETA IN BETWEEN.WILL PROBABLY USE AN ETA/AVN COMPROMISE FOR FORECAST. H7 OMEGA FIELDS LIMIT PCPN TO CURRENT AREA FOR THE MOST PART...EXCEPT FOR EXPANSION EASTWARD IN NORTHERN TIER. MAIN DEVELOPMENT TO BEGIN NEAR BLACK HILLS 00Z MON... SPILLING OVER INTO OUR NORTHWEST ZONES SHORTLY AFTER AND TRACKING EASTWARD THRU 12Z. OMEGA FIELDS AT H7 SHIFT SOUTHWARD THOUGH AS UPR LVL DIV SHIFTS TO NE SD AT 06Z. A LITTLE H2 DIV SHOWS UP OVR LBF BY 12Z THO...SUGGESTING SHRA MAY MAKE IT FARTHER SOUTH THAN ETA QPF FIELDS WOULD INDICATE. LATEST SWODY1 ENCOMPASSES THIS AND FEEL THE SLGT RISK IS WELL PLACED. QUESTION IS...HOW FAR SOUTH WILL THE NON- SVR SHRA/TSRA GO. PCPN IS ALREADY INTO NE COLORADO. WHATEVER DOESNT HAVE PCPN AT ZFP ISSUANCE TIME WILL HAVE POPS. BL RH ON ETA SUGGESTS SOME LEFTOVER CLOUDS ACROSS MOST OF CWA MONDAY...ADD SOME LAPSE RATES OF 7 OR MORE DURING MONDAY AFTERNOON AND THAT PUTS IN A GOOD CHANCE OF CU ALSO. LOW CLOUDS AND STRATUS ARE FORECAST BY ETA FOR ANW-ONL AREA MONDAY MORNING. THIS LOOKS REASONABLE WITH PCPN A PRETTY GOOD CHNC TNT THERE AND MOISTURE POOLING THERE. NGM BRINGS FOG AND STRATUS RIGHT BACK INTO LBF THO TOO ON NE WINDS. WILL MENTION LOW CLOUDS AND PATCHY FOG FOR THE MORNING PERIOD MONDAY. PARTLY TO MOSTLY SUNNY MOST PLACES BY AFTERNOON. HIGH TEMPS ARE FORECAST TO RANGE FROM 75 TO 80 OR THEREABOUTS FOR MOST LOCATIONS. MONDAY NIGHT...NEXT SYSTEM/TROF ENTERS BY 00Z TUES. THINGS LOOK LIKE THEY WILL FIRE IN OUR CWA BY 03Z. LOTS OF THINGS COMING TOGETHER OVER CENTER OF CWA (UPR LVL DIV...H7 OMEGA...MOISTURE) SUGGEST ALL LOCATIONS HAVE GOOD CHNC OF GETTING PCPN MONDAY NIGHT AS MCS TYPE SYSTEM DEVELOPS AND MOVES EAST. LOW CLOUDS TO BLANKET AREA ONCE AGAIN TUESDAY MORNING IN ITS WAKE OVER OUR CWA AS SYSTEM MOVES EAST. TUESDAY...HIGH TEMPS WILL DEPEND A LOT ON HOW STUBBORN LOW CLOUDS WILL BE. SOUTHEAST WINDS AT SFC GIVE ME LITTLE CONFIDENCE THAT ANYWHERE EXCEPT FRINGES WILL BREAK OUT OF CLOUDS MUCH BEFORE 00Z. 80 TO 85 IS THE GOING FORECAST...AND SHOULD BE A SAFE RANGE TO USE. EXTENDED WED/THU/FRI...WILL EXTEND SLGT CHNCS TO FRI PER MEX OUTPUT. MRF HAS SFC LOW EJECTING INTO SW NEB WED MORN WITH SCT PCPN ALONG SRN NEB...PRESUMABLY IN VCNTY OF FRONT. LOW STAYS PUT THRU 00Z THU AND DRIFTS SLIGHTLY NORTH BY 12Z THU...WOBBLING BACK SOUTH TOWARD GLD BY 12Z FRI. NORMALLY THIS WOULD MEAN PCPN CHNCS...BUT WITH UPPER LEVEL RIDGE SITTING OVER US ALSO...CHNCS ARE DIMINISHED DESPITE GOOD SHORTWAVE TROF CROSSING CANADA THURSDAY...TRYING TO EXTEND SOUTH INTO AREA. WITH LOW STUCK IN THE VCNTY AT SFC..ANY OMEGA THAT MIGHT MAKE IT INTO AREA WILL PERHAPS KICK OFF WDLY SCT SHRA...SO WORDING OF SLIGHT CHANCES LOOKS OK. .LBF...NONE SLM
In the hours before
Local storm report, Aug 20, 5:56 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
656 PM CDT SUN AUG 20 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0531 PM 10 ENE CHAPPELL NE .88 INCH HAIL
08/20/00 DEUEL
0739 PM 19 NNW BRULE NE 60 MPH TSTM WIND GUST
08/20/00 KEITH
DPThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 5:30 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Keith | 60 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.